Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
154 Doctors are Online

Using ciprodex for ear problem. Why have I lost hearing in my ear after major sinus surgery?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2008
Answered : 3387 Questions
Why have I lost hearing in my right ear after major sinus surgery. Been 3 weeks since my surgery. Tinitus is extreme, constant fatigue, still coughing, why? I was not advised that I would loose my hearing due to surgery. Still getting drainage out of right ear. Instead of clear before taking ear med, now viscous yellow discharge.
Sorry forget to include the ear med: Ciprodex
Posted Sun, 12 May 2013 in Ear, Nose and Throat Problems
Answered by Dr. Raju A.T 41 minutes later

Thanks for your query.

Based on your history, I suspect you to be having Middle ear infection secondary to sinus problem.

Middle ear infection like Otitis media is one which is managed by insertion of tubes to drain the inflammatory exudate from the middle ear.

Now the discharge becoming viscus is not a good sign and indicates worsening of infection. You may have to be put on stronger and specific antibiotic after a culture sensitivity test of the discharge.

Your hearing loss may be temporary and will recover once the infection and the discharge from the ear is cleared.

Tinnitus and cough could be due to local nerve irritation due to ear infection and will soon subside once the infection is controlled.

Hope I answered your query.

Please let me know if there are any other concerns.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an ENT Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor